My 16-year old female cousin has this skin problem for over a year now. It is a generalized growth of thick nodules that started on her right foot. It looked like a skin-colored pimple (without the pus or fluid inside) that became thick, grew in size, it spread throughout both her legs to the knees and to both her arms ,and on the elbows. According to her, the growths are very very itchy, so she tends to scratch them. Over the year, the skin over these nodules became thick and became dark in color.
She went to several general practitioners they said that her skin condition was not that alarming. They did not tell us or explain to us the disease. She was prescribed with anti-allergy medications, some mild soap and lotion. She was only advised to avoid itching or picking on the lesions.
It was only 3 days ago when she started to take the medications, so the itchiness are not as severe anymore. But, it would be of big help to our family if we would know and understand her skin disease. She is the only one with that kind of problem in our family. Our grandmother and our aunt has skin allergy to rubber and dust (if she gets exposed too long). We took some pictures of her lesions so if any of the doctors in the forum can help us, I can send you the pictures so you will be able to see her problem.
Thank you very much.
Nothing can be said with surety without a clinical examination but this could be eczema, allergic reactions, psoriasis etc.
She needs to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.
Apply calamine lotion at the site of the lesions and see if it helps. You could give her some oral antihistamine medications like cetrizine or loratadine. She needs to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
Let us know if you need any further information.
It would be advisable to consult a skin specialist for the symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how she is doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.